Alert archive / Connecticut / Flash Flood Warnings in 2023
Flash Flood Warning 49, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 13, 2023, 7:26 AM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 98 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2023, 7:26 AM EDT (11:26 UTC)
- Expired
- Sep 13, 2023, 9:04 AM EDT
- In force
- 98 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 7:26 AM EDT | FLASH FLOOD | 1 Se Danbury, CT | Ongoing water rescue on West Street in Danbury. |
| Sep 13, 7:26 AM EDT | FLASH FLOOD | 1 Se Danbury, CT | Ongoing water rescue on West Street in Danbury. |
| Sep 13, 7:48 AM EDT | FLASH FLOOD | 1 E Danbury, CT | Osbourne Street closed due to flooding. |
| Sep 13, 7:48 AM EDT | FLASH FLOOD | 1 E Danbury, CT | Osbourne Street closed due to flooding. |
| Sep 13, 7:49 AM EDT | FLASH FLOOD | 1 E Danbury, CT | White Street closed due to flooding. |
| Sep 13, 7:49 AM EDT | FLASH FLOOD | 1 E Danbury, CT | White Street closed due to flooding. |
| Sep 13, 7:50 AM EDT | FLASH FLOOD | 2 Wsw Danbury, CT | Mill Plain Road closed due to flooding. |
| Sep 13, 7:50 AM EDT | FLASH FLOOD | 2 Wsw Danbury, CT | Mill Plain Road closed due to flooding. |
| Sep 13, 7:54 AM EDT | FLASH FLOOD | 4 E New Fairfield, CT | Two feet of water on High Ridge Road. Water beginning to enter homes. |
| Sep 13, 7:54 AM EDT | FLASH FLOOD | 4 E New Fairfield, CT | Two feet of water on High Ridge Road. Water beginning to enter homes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
601
WGUS51 KOKX 131126
FFWOKX
CTC001-131430-
/O.NEW.KOKX.FF.W.0049.230913T1126Z-230913T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
726 AM EDT Wed Sep 13 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Central Fairfield County in southern Connecticut...
* Until 1030 AM EDT.
* At 726 AM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported flooding in Danbury.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Danbury, Southbury, Sherman, Newtown, Ridgefield, Bethel,
Brookfield and New Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4149 7353 4155 7347 4155 7346 4151 7344
4149 7344 4151 7339 4150 7338 4149 7337
4147 7333 4147 7330 4145 7330 4144 7330
4141 7334 4136 7340 4131 7352 4131 7355
FLASH FLOOD...OBSERVED
$$
JMC1 follow-up statement
652
WGUS71 KOKX 131304
FFSOKX
Flash Flood Statement
National Weather Service New York NY
904 AM EDT Wed Sep 13 2023
CTC001-131314-
/O.CAN.KOKX.FF.W.0049.000000T0000Z-230913T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
904 AM EDT Wed Sep 13 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FAIRFIELD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM EDT Wednesday for
portions of southern Connecticut. Portions of northeast New Jersey.
Portions of southeast New York.
A Flood Watch remains in effect until 200 AM EDT Thursday for
portions of southern Connecticut. Portions of southeast New York.
LAT...LON 4149 7353 4155 7347 4155 7346 4151 7344
4149 7344 4151 7339 4150 7338 4149 7337
4147 7333 4147 7330 4145 7330 4144 7330
4141 7334 4136 7340 4131 7352 4131 7355
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 4:53 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 13, 4:53 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service New York NY
453 AM EDT Wed Sep 13 2023
.SYNOPSIS...
A cold front and wave of low pressure along it approach today,
moving through tonight. High pressure then builds in on Thursday,
remaining centered to the west through Friday, before weakening over
the weekend. At the same time, Hurricane Lee is forecast to pass
offshore to our east. A weak frontal system impacts the region
early next week.
Monitor https:/www.weather.gov/okx/tropical or
https:/www.nhc.noaa.gov for the latest NHC forecasts on Hurricane
Lee.
&&
.NEAR TERM /THROUGH TONIGHT/...
A closed low upper trough axis swings east through the Great
Lakes today. The primary surface low tracks into SE Canada as
an attendant cold front and weak surface wave approach the
local region. Along and ahead of this, showers and thunderstorms
will move into the area, continuing intermittently through this
evening.
First round of showers and embedded thunderstorms is entering
NE NJ and NYC as of daybreak, and this will spread east into
the remainder of the region through the morning hours. Locally
heavy downpours may lead to reduced visibilities and hazardous
travel conditions for the morning rush. There may be breaks in
the wet weather by late morning or early afternoon, allowing
additional convection to refire through the early evening.
The primary threat from this system is the potential for heavy
rainfall leading to flooding. Layer precipitable waters over 1.5
inches and parallel flow evident from low to upper levels may lead
to training of showers and thunderstorms. While typical nuisance
flooding of urban and poor drainage areas is likely, areas of flash
flooding also cannot be ruled out. The wet antecedent conditions
have lowered 1 hr FFG values, with some parts of NE NJ under an
inch. Given this, and the elevated potential to exceed this in
the abundantly moist environment, maintained the regionwide
Flood Watch into this evening. See hydro section for additional
details.
While instability is relatively weak, modest speed and directional
shear allowing for increased helicity in the low levels brings
at least the potential of a few strong or severe thunderstorms.
Isolated damaging wind gusts, and even a weak tornado or two,
would be the main hazards. SPC kept a 2% tornado risk outlined
for much of the forecast area.
Forecast highs are on the cooler side with the rain and clouds,
only ranging from the low to mid 70s. Surface features should
clear east of Long Island after midnight, with the region drying
out overnight as temperatures fall into the 50s and 60s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Dry conditions return Thursday as a 1022 mb surface high builds into
the Great Lakes on Thursday, setting up a NW flow over the local
region. This advects a much drier air mass into the region, and dew
pts plummet into the lower 50s by the afternoon, a refreshing change
from the recent regime. BUFKIT soundings prog 850mb temps around 9
or 10C, and with a well-mixed BL, afternoon temperatures should
average near or just a hair below normal in the low to mid 70s.
Abundant sunshine prevails.
Clear skies persist Thursday night, and temperatures bottom out in
the 50s for most. Parts of interior CT and the lower Hudson Valley
could fall into the 40s by daybreak, particularly if the flow
lightens enough. Largely followed a superblend of guidance for this
update.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
For Fri, high clouds in advance of Lee will be on the increase,
otherwise temps/dewpoints look similar to those for Thu. Northerly
winds between inland high pressure and Lee will also be on the
increase to 15G25mph as the pressure gradient increases between
inland high pressure and the outer circulation of Lee.
Strongest winds associated with Lee should arrive Fri night and
continue into Sat, with winds backing NW on Sat as the hurricane
passes well east. The hurricane's wind field will be expanding in
size as it moves northward, and winds especially across coastal SE
CT and eastern Long Island could become strong, sustained 25-30 mph
with gusts up to 40 mph possible. Can't rule out tropical storm
force winds in those areas right near the shoreline in areas with a
good NW-N exposure.
NBM PoP still clips eastern CT/Long Island on the periphery of Lee,
with only light rainfall amounts expected, at most.
WAA starts early next week, with slight chance for showers and
possibly a thunderstorm Mon/Tue.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A cold front approaches overnight and moves across the
terminals Wednesday afternoon into Wednesday night.
VFR with showers developing early morning. There is a chance of
thunderstorms, early Wednesday morning, with briefly heavy rain
and gusty winds; conditions may lower to MVFR. Timing of the
onset of showers and thunderstorms remains consistent from
earlier thinking, however, possible that start time is an hour
later. Showers and thunderstorms will be affecting the morning
push. Lower confidence for thunder after 14Z/15Z, and storms may
be more isolated, however, went with a TEMPO group for the
chance. Showers end mid to late afternoon west, and not til
after 00Z Thursday east.The chance for showers and
thunderstorms are also included with PROB30s for later timing
near 00Z with MVFR conditions at times.
Light southerly flow continues before showers arrive in the
morning, with light and variable winds outside of the NYC metro
terminals. Winds gradually become SW ahead of the front, and
then W to NW behind the front. Winds remain rather light with
the passage of the front, and gusts are not expected.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments will be needed for timing of showers/thunderstorms,
and for lowering conditions. High confidence that showers and
thunderstorms occur, and moderate confidence with timing.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
Wednesday night: VFR at the NYC terminals and west, showers,
with MVFR possible east, ending by late evening, 02Z, becoming
VFR.
Thursday - Friday: VFR. Northerly wind gusts around 15 to 20 kt
Thursday night through Friday night.
Saturday: Mainly VFR. NW wind gusts around 20 to 25 kt.
Sunday: VFR. West winds with gusts 15-20kt.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Ocean seas with long period swells continue to build. Have
extended the SCA on the ocean through 10Z Fri -- though this
will need further extension.
Non-ocean waters remain below SCA threshold through Thursday.
Ocean seas should continue to build on Thu, reaching 5-8 ft by late
day Thu, 8-12 ft Fri morning, and peaking at 9-14 ft Fri evening.
Seas will then actually start to slowly decrease Fri night into Sat
as strong offshore flow counteracts incoming swell, down to 8-12 ft
by daybreak Sat, 6-8 ft Sat evening, then below 5 ft by Sunday
afternoon.
Sustained N-NW winds or frequent gusts from Lee could peak at
tropical storm force (35 to 40 kt) Fri night into Sat, mainly
on the eastern ocean waters/sound. Elsewhere, SCA conditions
likely from Fri into Sat, with a few gusts up to 35 kt possible
Fri night/Sat AM.
&&
.HYDROLOGY...
Showers and thunderstorms into this evening will bring a widespread
1 to 2 inches of rainfall to the region, with locally 2 to 3
inches. Rainfall rates could reach 1 to 2 inches per hour in
heavier downpours.
This brings the possibility of flooding,especially in low
lying, poor drainage and urban areas. With recent rains, it
will not take much more than an inch in one hour to produce
flash flooding. A Flood Watch is in effect for the entire region
today -- until 6 PM for NE NJ, NYC, the lower Hudson Valley, SW
CT, and western Long Island, and until 2 AM for New Haven,
Middlesex, and New London counties, as well as Suffolk on Long
Island.
Thereafter, no hydrological issues are expected through early next
week.
&&
.TIDES/COASTAL FLOODING...
A High Surf Advisory is in effect today for Nassau and Suffolk
county beaches, and for all the ocean beaches Thursday, as surf
heights increase from 4 to 8 ft today to around 6 to 9 ft on
Thursday. Hazardous surf should continue into Saturday, and may
peak over 10 ft on Friday, similar to the fcst wave heights at
the offshore buoys. In combination with higher water levels due
to the new moon which occurs on Thursday, beach erosion may
also become a problem on Friday.
A high rip current risk statement is in effect for all beaches
through Friday, and will likely have to be extended into at
least Saturday based on the current fcst track and intensity of
Hurricane Lee.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this afternoon for CTZ005-009.
Flood Watch from 8 AM EDT this morning through late tonight
for CTZ006>008-010>012.
NY...Flood Watch through this afternoon for NYZ067>075-176>179.
Flood Watch from 8 AM EDT this morning through late tonight
for NYZ078>081.
High Risk for Rip Currents through Friday evening for NYZ075-080-
081-178-179.
High Surf Advisory from 9 PM this evening to 10 PM EDT
Thursday for NYZ075-178.
High Surf Advisory until 10 PM EDT Thursday for NYZ080-081-179.
NJ...Flood Watch through this afternoon for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ350-353-355.
&&
SYNOPSIS...BR/DR
NEAR TERM...DR
SHORT TERM...DR
LONG TERM...BR
AVIATION...BR
MARINE...BR/DR
HYDROLOGY...BR/DR
TIDES/COASTAL FLOODING...DRHazardous weather outlook, Sep 13, 5:25 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 525 AM EDT Wed Sep 13 2023 CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-140930- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ078-079-140930- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-140930- Kings (Brooklyn)-Southern Queens- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-140930- Southern Nassau- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-140930- Southwest Suffolk-Southeast Suffolk- 525 AM EDT Wed Sep 13 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-140930- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 525 AM EDT Wed Sep 13 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe thunderstorms with the possibility for damaging winds as well as a brief waterspout today into tonight for eastern waters. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Sep 13, 4:29 AM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service New York NY
429 AM EDT Wed Sep 13 2023
NJZ002-004-103>106-NYZ067-069-070-130915-
Eastern Essex NJ-Western Bergen NJ-Western Passaic NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Northern Westchester NY-Orange NY-
429 AM EDT Wed Sep 13 2023
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...BERGEN...NORTHERN
ESSEX...CENTRAL WESTCHESTER...CENTRAL ORANGE AND ROCKLAND COUNTIES
THROUGH 515 AM EDT...
At 429 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Passaic to near
Newton. Movement was north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, New City, Middletown, Paramus,
West Milford, Ridgewood, Lyndhurst, Monsey, Rutherford, Nanuet,
Ramsey, and Ringwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 7475 4150 7449 4124 7385 4077 7412
4085 7433 4090 7433 4089 7428 4091 7427
4093 7429 4097 7428 4100 7430 4102 7443
4105 7445 4104 7450 4109 7450 4120 7437
4136 7470 4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 0829Z 195DEG 27KT 4086 7419 4108 7474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCSpecial weather statement, Sep 13, 5:46 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New York NY
546 AM EDT Wed Sep 13 2023
CTZ005-NYZ067>070-131030-
Northern Fairfield CT-Putnam NY-Rockland NY-Northern Westchester NY-
Orange NY-
546 AM EDT Wed Sep 13 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL FAIRFIELD...
WESTCHESTER...EASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES THROUGH
630 AM EDT...
At 545 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Monroe to near Ossining.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Peekskill and Mount Kisco around 550 AM EDT.
Cold Spring around 600 AM EDT.
Mahopac and New Windsor around 605 AM EDT.
Newburgh and Carmel around 610 AM EDT.
Brewster around 615 AM EDT.
Danbury and Lake Carmel around 620 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4161 7407 4158 7405 4159 7395 4153 7400
4146 7400 4144 7398 4149 7393 4153 7353
4161 7352 4159 7348 4149 7344 4151 7339
4149 7337 4147 7333 4103 7383 4101 7388
4122 7436 4159 7416 4158 7413 4161 7413
TIME...MOT...LOC 0945Z 211DEG 28KT 4132 7422 4117 7380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCSpecial weather statement, Sep 13, 6:40 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service New York NY
640 AM EDT Wed Sep 13 2023
CTZ005-009-NYZ068-070-131130-
Northern Fairfield CT-Southern Fairfield CT-Putnam NY-
Northern Westchester NY-
640 AM EDT Wed Sep 13 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FAIRFIELD...NORTHERN
WESTCHESTER AND EASTERN PUTNAM COUNTIES THROUGH 730 AM EDT...
At 640 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Brewster, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stamford, Danbury, New Canaan, Mount Kisco, Mahopac, Lake Carmel,
Sherman, Brewster, Newtown, Greenwich, Ridgefield, Bethel, Wilton,
Brookfield, and New Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7332
4147 7330 4145 7330 4145 7327 4117 7348
4109 7372 4110 7373 4109 7375 4106 7383
4151 7372 4153 7353 4167 7352
TIME...MOT...LOC 1040Z 211DEG 27KT 4135 7359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:40 AM EDT | Special Weather Statement | OKX | 50 min | |
| Sep 13, 7:13 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 92 min |
| Sep 13, 7:51 AM EDT | Special Weather Statement | OKX | 39 min | |
| Sep 13, 8:44 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 91 min |
| Sep 13, 9:11 AM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 73 min |
| Sep 13, 11:12 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 104 min |
| Sep 13, 12:45 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 13, 2:14 PM EDT | Special Weather Statement | OKX | 46 min | |
| Sep 13, 2:55 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 96 min |
| Sep 13, 3:55 PM EDT | Special Weather Statement | OKX | 50 min | |
| Sep 13, 6:11 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.